MAUDE Adverse Event Report: K2M, INC. PLATE, 1 LEVEL; SIZE 20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 1 LEVEL; SIZE 20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-41F20V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during plate removal at c5-6 due to successful fusion at the current site, the locking mechanism of the ozark plate was no longer attached to the implant post-operatively.A new plate and cage were placed at the level above and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Hospital retained the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.Initial report states that as the surgeon was removing the plate from a previous procedure, the locking mechanism was loose and no longer attached to the plate.It was reported via follow up communication that the plate was being removed to add a new plate and cage a level above.It was noted the plate was not bent.The patient fused at the levels of reported plate, c5/6.Ozark view and guide surgical technique was reviewed: note: ¿do not over angulate screws beyond their indicated limit, doing so could result in the inability to lock the cover.¿ ¿plate geometry should prevent the locking cover from rotating beyond the intended 90°.Do not rotate the locking cover past the clockwise stop on the plate.¿ ¿adequately instruct the patient.Postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.¿.Due to no product return the root cause could not be determined conclusively.Potential root causes include, but are not limited to: patient non compliance, patient trauma, known inherent risk after successful fusion, improper placement of implants, non-union, pseudo, and over angulation of screws.

Brand Name
PLATE, 1 LEVEL; SIZE 20 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13581291
Report Number3004774118-2022-00069
Device Sequence Number14873021
Product Code KWQ
UDI-Device Identifier10888857401297
UDI-Public10888857401297
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-41F20V
Device Catalogue NumberAA01-41F20V
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown